Allergic to steroids????

Allergic to steroids????

What do you do if you are allergic to steroids? The last time I had a steroid shot, I turned all red and got very itchy. I tried to take prednisone and it made it worse. Since then, I cannot take any steroids at all. Some of my doctors can't believe I'm allergic, but I get this reaction every time I try to use them. I even had a reaction to an asthma inhaler that had a steroid in it. HELP??? What do I do for my back pain, my bursitis, etc.

A MyChronicPainTeam Member said:

It’s a steroid overdose. You a sensitive tp it. You could try a lesser amount. My husband has this same issue. He did let the doctor know this last time he had a injection in his knee. It helped- they used a mixture with some other type of anti inflammatory .

posted 3 months ago
A MyChronicPainTeam Member said:

Prednisone is a type of steroid too.

posted 4 months ago
A MyChronicPainTeam Member said:

There is a drug called, "low dose naltrexone" that will reset your immune system. Its good for people with any immune related issues. It was originally used as an opiate blocker so if you take opiod pain meds you might not like it. It stays in your system 6 hours so no opiate would work for that period. Its a natural medicine but must be compounded by a pharmacy. A lot of docs don't even know about it because its an old medicine that is now being studied in low doses but its not profitable for the FDA as the patent has run out long ago, so it might be hard to get it prescribed but depends on the doc. You can get it on the internet directly from a pharmacy I believe in Germany. It just takes a few days longer to get it. If your interested do some research on it, there is plenty of info, studies, etc on the net. An allergy is an immune reaction and steroids is not a good thing to be allergic too. This is the only thing I know that might help you. I hope you can get your bursitis pain under control. I'm so sorry you have been suffering.

posted 4 months ago
A MyChronicPainTeam Member said:

i am allergic to certain medications.when i was younger i could take anything but now i have to be careful.

posted 20 days ago
A MyChronicPainTeam Member said:

Its horrible that your doctor doesnt believe your allergic as it happens to people all the time. I am allergic to aspirin, tylenol and ibuprofen and when you tell a doctor that they look at you with the "i dont believe you" look but i have ulcers and when i take any type of aspirin, tylenol or ibuprofen, i get extremely sick to my stomach and immediately throw up or get heartburn so bad im miserable so screw the drs and pharmacists that give you the look...my dr. now believes me thank goodness so they dont tell me to take nsaids anymore. As for people that dont believe me, well it doesn't bother me quite so much these days, i just say...you take them if they work for you but im not taking anything that makes me extremey sick. Sorry, got off in a tangent there for a minute. You can be allergic to anything as far as im concerned so you stsnd up for yourself and dont take steroids.

posted 3 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in